Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2001, 4:28 PM EDT for Hamilton County, Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 4:28 PM EDT (20:28 UTC)
- Expired
- Jun 26, 2001, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:35 PM EDT | Hail 1.75 | Red Bank, TN | |
| Jun 26, 4:45 PM EDT | Thunderstorm Wind | Signal Mtn, TN | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 262028 SVRMRX TNC065-262115- /NEW.KMRX.SV.W.0169.262028-262115/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 428 PM EDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EAST TENNESSEE * UNTIL 515 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RED BANK...OR 3 MILES NORTHWEST OF CHATTANOOGA...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDDLE VALLEY AROUND 500 PM EDT SODDY-DAISY AROUND 515 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$ LAT...LON 3502 8538 3502 8523 3528 8502 3534 8522 AUSTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT TUE JUN 26 2001 UPPER LOW IN SOUTHWEST KY...WITH RADAR SHOWING WIDELY SCATTERED PULSE STORMS ACROSS OUR AREA. MODELS IN GOOD AGREEMENT ON MOVING COLD CORE UPPER LOW SLOWLY TO THE WEST THROUGH THE PERIOD...WITH SEVERAL IMPULSES ROTATING THROUGH OUR CWA. IMPULSES WILL CONTINUE TO TRIGGER SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THURSDAY. POPS WILL DECREASE EACH DAY AS LOW MOVES FURTHER FROM OUR AREA. PROBABLY ANOTHER ROUND OF ISOLATED STRONG TO SEVERE STORMS IN OUR WESTERN COUNTIES TOMORROW...CLOSER TO THE COLD CORE. BUT SHOULD HAVE A LOT OF CLOUDS AROUND AGAIN SO DONT EXPECT ANYTHING WIDESPREAD. GUIDANCE TEMPERATURES RELATIVELY CLOSE AND LOOKED REASONABLE...SO DIDNT STRAY TOO FAR. THE FOLLOWING IS FOR COORDINATION ONLY. CHA 64 86 66 86 / 30 40 30 30 TYS 62 84 64 84 / 30 40 30 30 TRI 60 82 62 82 / 30 40 30 30 OQT 62 84 64 84 / 30 40 40 30 .MRX... NC...NONE. TN...NONE. VA...NONE. GH
In the hours before
Local storm report, Jun 26, 1:22 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
122 PM EDT TUE JUN 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM DEL RIO TN WIND DAMAGE
06/26/01 COCKE NUMEROUS TREES DOWN, ROOFS
BLOWN OFF A MANY BUILDINGS
AND A CHURCH ON HIGHWAY 107
BLOWN OFF OF IT'S
FOUNDATION. REPORTED BY
POWER COMPANY.
1220 PM DEL RIO TN 1.75 INCH HAIL
06/26/01 COCKE GOLFBALL SIZE HAIL
REPORTED IN AND AROUND THE
DEL RIO COMMUNITY. REPORTED
BY POWER COMPANY.
0100 PM MOSHEIM TN 1.00 INCH HAIL
06/26/01 GREENE QUARTER SIZE HAIL AND
STRONG WINDS REPORTED IN
MOSHEIM. REPORTED BY
SPOTTER.
FERRELLLocal storm report, Jun 26, 2:25 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
225 PM EDT TUE JUN 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 7 SE WARRENSBURG TN WIND DAMAGE
06/26/01 GREENE SEVERAL TREES REPORTED
DOWN IN THE POPULAR SPRINGS
AREA. REPORTED BY POWER
COMPANY.
0100 PM 3 E MOHAWK TN .75 INCH HAIL
06/26/01 GREENE QUARTER SIZE HAIL REPORTED
IN THE MIDWAY AREA.
REPORTED BY POWER COMPANY.
0105 PM MOHAWK TN WIND DAMAGE
06/26/01 GREENE A LARGE POWER TRANSMISSION
POLE DOWNED IN THE MOHAWK
AREA. REPORTED BY POWER
COMPANY.
0105 PM MOHAWK TN .75 INCH HAIL
06/26/01 GREENE P QUARTER SIZE HAIL REPORTED
IN THE MOHAWK AREA.
REPORTED BY POWER COMPANY.
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:16 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 29 min |
| Jun 26, 12:42 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 48 min |
| Jun 26, 1:01 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 44 min |
| Jun 26, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.